Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 417, NWS Memphis, TN

May 24, 2011Hardin County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at May 24, 2011, 2:25 AM CDT for Hardin County, Tennessee. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 24, 2011, 2:25 AM CDT (07:25 UTC)
Expired
May 24, 2011, 2:43 AM CDT
In force
18 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

County Hardin County, TN

The radar

The Columbus AFB radar (KGWX), 149 km from the middle of the area, began a volume at 07:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2011-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1402 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2011-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 181 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1402 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
1214 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
181 m²/s²
0-3 km storm-relative helicity
213 m²/s²
Significant tornado parameter
1.1
Supercell composite
7.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

376 
WUUS54 KMEG 240725
SVRMEG
TNC071-240800-
/O.NEW.KMEG.SV.W.0417.110524T0725Z-110524T0800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
225 AM CDT TUE MAY 24 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL HARDIN COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 300 AM CDT

* AT 226 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING HALF DOLLAR SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES NORTH OF
  WALNUT GROVE...OR 10 MILES NORTHEAST OF PICKWICK LANDING STATE
  PARK...AND MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS
  OF EAST CENTRAL HARDIN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3503 8805 3516 8821 3535 8801 3535 8800
      3531 8801 3531 8798 3530 8798 3508 8798
TIME...MOT...LOC 0726Z 236DEG 19KT 3514 8804

$$
30/SIRMON
1 follow-up statement
580 
WWUS54 KMEG 240743
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
243 AM CDT TUE MAY 24 2011

TNC071-240753-
/O.CAN.KMEG.SV.W.0417.000000T0000Z-110524T0800Z/
HARDIN TN-
243 AM CDT TUE MAY 24 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HARDIN COUNTY IS
CANCELLED...

AT 243 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA 
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3503 8805 3516 8821 3535 8801 3535 8800
      3531 8801 3531 8798 3530 8798 3508 8798
TIME...MOT...LOC 0743Z 236DEG 19KT 3518 8794

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 12:34 AM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, May 24, 12:34 AM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1234 AM CDT TUE MAY 24 2011

.UPDATE...06Z AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 1100 PM CDT MON MAY 23 2011/

WILL UPDATE THE HAZARDOUS WEATHER OUTLOOK TO INCLUDE A SLIGHT
RISK OF SEVERE THUNDERSTORMS FOR PARTS OF EAST AR...NORTHWEST MS
AND A SMALL PART OF SOUTHWEST TN INCLUDING THE MEMPHIS AREA LATER
TONIGHT. DAMAGING WINDS AND PERHAPS LARGE HAIL WILL BE THE MAIN
THREATS IF THE BOW ECHO MOVING INTO CENTRAL AR CAN HOLD TOGETHER
AS IT MOVES EAST-SOUTHEASTWARD.

HAVE UPDATED THE ZONES AND GRIDS FOR OVERNIGHT CONDITIONS.

STABILITY HAS INCREASED ACROSS THE MIDSOUTH WITH THE PASSAGE OF AN
OUTFLOW BOUNDARY ASSOCIATED WITH EARLIER THUNDERSTORMS AND RAIN
COOLED AIR. THE BOUNDARY EXTENDED ACROSS THE EXTREME SOUTHERN PART
OF OUR FORECAST AREA...FROM NORTH MS INTO CENTRAL AR. TEMPERATURES
HAVE COOLED INTO THE LOWER AND MID 60S FROM NORTHEAST AR AND THE
MO BOOTHEEL INTO WEST TN...THINK TEMPERATURES WILL REMAIN NEARLY
STEADY OR SLOWLY RISE AS WINDS TURN BACK TO THE SOUTH AND INCREASE
OVERNIGHT. THE OUTFLOW BOUNDARY IS EXPECTED TO SLOWLY PUSH BACK TO
THE NORTH OVERNIGHT. KEPT LIKELY POPS FROM PARTS OF NORTHEAST AR
AND THE MO BOOTHEEL INTO PARTS OF NORTHWEST TN...MODELS ARE
INDICATING RAIN BREAKING OUT IN THIS AREA AS WARM AIR ADVECTION
INCREASES ALOFT ABOVE THE NORTHWARD LIFTING SURFACE BOUNDARY. IN
ADDITION...WEAK UPPER LEVEL DISTURBANCES EMBEDDED IN WESTERLY FLOW
ALOFT WILL AFFECT THIS AREA. ALSO...KEEPING AN EYE ON BOW ECHO
OVER WESTERN AR. THIS SYSTEM WILL TRACK ACROSS CENTRAL AR ALONG
THE EDGE OF THE MORE UNSTABLE AIR OVERNIGHT...POSSIBLY AFFECTING
PART OF EAST AR...NORTHWEST MS AND MAYBE A SMALL PART OF SOUTHWEST
TN INCLUDING THE MEMPHIS AREA BY LATE TONIGHT. CONFIDENCE IS LOW ON
WHETHER IT WILL BE SEVERE WHEN IT REACHES OUR FORECAST AREA...BUT
WILL CONTINUE TO MONITOR. DAMAGING WINDS AND PERHAPS LARGE HAIL WILL
BE THE GREATEST THREAT WITH THESE STORMS. DID RAISE THE POPS SOME
ACROSS PARTS OF EAST-CENTRAL AR AND NORTHWEST MS.

JCL

PREV DISCUSSION... /ISSUED 351 PM CDT MON MAY 23 2011/

A COMPLEX WEATHER PATTERN CONTINUES TO UNFOLD THIS AFTERNOON
ACROSS THE MID SOUTH WHICH WILL DICTATE WEATHER CONDITIONS THROUGH
THE OVERNIGHT PERIOD. A CONVECTIVE OUTFLOW BOUNDARY/WEAKENING COLD
POOL CONTINUES TO PUSH SOUTHEAST THIS AFTERNOON...ADVANCED BY A
BROKEN LINE OF THUNDERSTORMS...SOME WHICH HAVE BEEN SEVERE AT
TIMES. THIS CONVECTIVE LINE MAY CONTINUE SOUTHEASTWARD AND FEED ON
THE MODERATE TO STRONGLY UNSTABLE AIRMASS IN PLACE TO THE
SOUTHEAST OF THE OUTFLOW BOUNDARY WHERE SBCAPES ARE NOW
APPROACHING 3500 J/KG. THIS BOUNDARY STRETCHES BACK TO THE
NORTHWEST INTO NORTHWEST ARKANSAS WHERE ADDITIONAL THUNDERSTORMS
HAVE DEVELOPED AND ARE QUICKLY INTENSIFYING. THESE STORMS MAY TEND
TO MOVE BACK ATOP THE CONVECTIVELY COOLED AIRMASS OVER NORTHERN
ARKANSAS AND MAY REMAIN ELEVATED. THESE STORMS MAY STILL POSE A
SEVERE HAIL AND POTENTIALLY DAMAGING WIND THREAT AS INCREASINGLY
UNSTABLE AIRMASS ELEVATED ABOVE THE DECAYING NEAR SURFACE COLD
POOL IS ADVECTED INTO THE STORMS BY A 30-40 KT SOUTHWESTERLY LOW
LEVEL JET ACROSS THE ARKLATEX INTO NORTHERN ARKANSAS. THESE STORMS
SHOULD CONTINUE TO WORK INTO NORTHERN PORTIONS OF THE MID SOUTH
THIS EVENING.

ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED OVERNIGHT AS
ANOTHER SUBTLE MID LEVEL SHORTWAVE OVER THE SOUTHERN PLAINS LIFTS
NORTHEAST AND ACROSS THE MID SOUTH. INSTABILITY AND INCREASING
DEEP LAYER SHEAR SHOULD CONTINUE TO SUPPORT THE POTENTIAL FOR
SEVERE THUNDERSTORMS WITH MAINLY A DAMAGING WIND AND LARGE HAIL
THREAT. CANNOT COMPLETELY RULE OUT AN ISOLATED TORNADO...ESPECIALLY
NEAR ANY BOUNDARY INTERACTIONS AND IN THE PRESENCE OF 0-1KM SRH
AROUND 150 M2/S2. TORNADOES SHOULD NOT BE THE PRIMARY THREAT AND
WILL NOT HIGHLIGHT THIS POTENTIAL IN THE LATEST HWO UPDATE.

SHOWERS AND THUNDERSTORMS MAY LINGER INTO TUESDAY MORNING ALONG
AND NORTH OF INTERSTATE 40...BUT SHOULD BE IN A WEAKENING TREND.
THERE MAY BE SOME ISOLATED REDEVELOPMENT LATER TUESDAY AFTERNOON
ALONG RESIDUAL CONVECTIVE OUTFLOW BOUNDARIES AND IN THE PRESENCE
OF CONTINUED 30-40 KTS OF DEEP LAYER SHEAR AND STRONG INSTABILITY
WITH SBCAPES IN EXCESS OF 3000 J/KG. CURRENT THINKING IS THAT
THUNDERSTORM COVERAGE SHOULD BE LOWER AS COMPARED TO TODAY...AS
MID LEVEL HEIGHTS RISE AND CAPPING STRENGTHENS OVER THE MID SOUTH
IN RESPONSE TO DEEPENING UPPER LEVEL LOW PRESSURE OVER THE WESTERN
STATES. TEMPERATURES SHOULD BE A FEW DEGREES WARMER WITH HIGHS IN
THE MID 80S TO AROUND 90 DEGREES WITH CONTINUED HUMID CONDITIONS.

THE POTENT UPPER LEVEL LOW PRESSURE SYSTEM TO THE WEST WILL MOVE
INTO THE MID SOUTH ON WEDNESDAY WITH STRONGER MID LEVEL HEIGHT
FALLS. THESE HEIGHT FALLS SHOULD HELP TO FURTHER DESTABILIZE THE
ATMOSPHERE AND ERODE ANY RESIDUAL MID LEVEL CAPPING BY WEDNESDAY
AFTERNOON ALONG AND WEST OF THE MISSISSIPPI RIVER. IMPRESSIVE
STABILITY PARAMETERS DEVELOP WITH SBCAPES BETWEEN 3000-4000
J/KG...LI/S TO -10C...AND MID LEVEL LAPSE RATES GREATER THAN 8
C/KM BY WEDNESDAY AFTERNOON AND EVENING. THIS STRONG INSTABILITY
WILL BE COMPLIMENTED BY INCREASING DEEP LAYER SHEAR ASSOCIATED
WITH A STRONG 80+ KT MID LEVEL JET STREAK EVOLVING ACROSS THE
OZARKS. AT THE SURFACE...LOW PRESSURE WILL DEEPEN ACROSS THE
SOUTHERN PLAINS WEDNESDAY MORNING BEFORE MOVING NORTHEAST INTO
CENTRAL MISSOURI BY WEDNESDAY EVENING. LOW LEVEL SOUTHERLY FLOW
WILL VEER WEST-SOUTHWESTERLY ALOFT AND RESULT IN 0-1KM SRH AROUND
200 M2/S2 BY WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT. AS MID
LEVEL TEMPERATURES COOLIN THE PRESENCE OF STRONG THERMODYNAMIC
INSTABILITY AND STRENGTHENING SHEAR...EXPECT THUNDERSTORMS TO
ERUPT ALONG AND WEST OF THE MISSISSIPPI RIVER BY WEDNESDAY
AFTERNOON. STORM MODE WILL LIKELY INITIALLY BE SUPERCELL
STRUCTURES WITH A THREAT FOR DAMAGING WINDS...LARGE HAIL...AND
TORNADOES. EVENTUALLY THE STRONG FORCING ALOFT WILL ALLOW STORMS
TO CONGEAL INTO A QUASI LINEAR CONVECTIVE SYSTEM (QLCS) WITH
EMBEDDED SUPERCELLS. THE PRIMARY SEVERE WEATHER THREATS WILL
TRANSITION TO MORE DAMAGING WINDS AND LARGE HAIL OVERNIGHT. THIS
THREAT COULD POSE A MORE SIGNIFICANT AND WIDESPREAD SEVERE WEATHER
OUTBREAK OVER THE MID SOUTH WEDNESDAY AFTERNOON AND NIGHT.

THE UPPER LOW WILL CONTINUE TO SLOWLY MOVE EAST INTO THE MID
MISSISSIPPI VALLEY ON THURSDAY WITH A SHEARED AND UNSTABLE AIRMASS
STILL IN PLACE MAINLY ALONG AND EAST OF THE MISSISSIPPI RIVER
AHEAD OF A WEAK COLD FRONT THURSDAY AFTERNOON. ADDITIONAL NUMEROUS
THUNDERSTORMS SHOULD DEVELOP AHEAD OF THE FRONT WITH A FEW SEVERE
STORMS POSSIBLE.

STORMS SHOULD END ON THURSDAY NIGHT FROM WEST TO EAST AS THE UPPER
LEVEL LOW PRESSURE LIFTS OUT TO THE NORTHEAST AND THE WEAK FRONTAL
BOUNDARY STALLS TO THE SOUTH. UPPER LEVEL RIDGING SHOULD SLOWLY BUILD
INTO THE WEEKEND...ALTHOUGH THE BOUNDARY SHOULD LIFT BACK TO THE
NORTH ON SATURDAY AS ANOTHER MID LEVEL SHORTWAVE MOVES EAST INTO
THE OHIO VALLEY. THIS WILL ALLOW FOR A RETURN OF WARM AND HUMID
CONDITIONS. AN ISOLATED SHOWER OR THUNDERSTORM CANNOT BE
COMPLETELY RULED OUT ON SATURDAY...BUT WITH BUILDING MID LEVEL
HEIGHTS HAVE KEPT POPS OUT OF THE FORECAST FOR NOW.

STRONG UPPER LEVEL HIGH PRESSURE WILL DEVELOP OVER THE MID SOUTH
FOR THE END OF THE WEEKEND AND INTO THE FIRST PART OF NEXT WEEK.
THIS SHOULD BRING A PERIOD OF DRY WEATHER AND POTENTIALLY THE
HOTTEST WEATHER EXPERIENCED SO FAR THIS YEAR.

JLH

.AVIATION...

06Z TAF CYCLE

VFR CONDITIONS WILL BE FOUND FOR MUCH OF THE FORECAST PERIOD.
SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE FORECAST AREA
OVERNIGHT WHICH MAY PRODUCE SOME PERIODS OF MVFR CEILINGS AND
VISIBILITIES. THUNDERSTORM COVERAGE WILL DECREASE DRAMATICALLY BY
TUESDAY MORNING. WINDS WILL BE SOUTH AT 5 TO 10 KNOTS WITH SOME
OCCASIONAL GUSTS.

ARS

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  72  87  69  82 /  10  50  80  60
MKL  70  88  69  81 /  10  40  70  70
JBR  70  85  67  78 /  20  60  80  60
TUP  70  89  69  82 /  10  20  60  70

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, May 23, 11:05 PM CDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1105 PM CDT MON MAY 23 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-242315-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1105 PM CDT MON MAY 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS PARTS
OF EAST ARKANSAS...NORTHWEST MISSISSIPPI AND A SMALL PART OF
SOUTHWEST TN INCLUDING THE MEMPHIS AREA. THE AFFECTED AREA IS
GENERALLY ALONG AND TO THE SOUTH AND WEST OF A LINE FROM HARRISBURG
ARKANSAS TO SOMERVILLE TENNESSEE TO COFFEEVILLE MISSISSIPPI.
DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY THREATS.

MODERATE RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI
RIVER... AND ALONG THE ST FRANCIS RIVER SOUTH OF INTERSTATE 40.
BACKWATER FLOODING WILL ALSO OCCUR ALONG SOME TRIBUTARIES TO THE
MISSISSIPPI RIVER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT RISK OF SEVERE STORMS TUESDAY NORTH OF
INTERSTATE 40...BUT COVERAGE SHOULD BE LESS THAN ON MONDAY. SEVERE
WEATHER THREATS SHOULD REMAIN CONFINED TO DAMAGING WINDS AND LARGE
HAIL.

A MORE SIGNIFICANT SEVERE WEATHER OUTBREAK WILL BE POSSIBLE ON
WEDNESDAY AFTERNOON AND NIGHT. INCREASINGLY WIDESPREAD AND
POTENTIALLY SIGNIFICANT SEVERE WEATHER WILL BE POSSIBLE. ALL
SEVERE WEATHER THREATS WILL BE POSSIBLE INCLUDING DAMAGING
WINDS...LARGE HAIL...AND TORNADOES. THE GREATEST SEVERE WEATHER
THREAT SHOULD BE POTENTIALLY WIDESPREAD DAMAGING WINDS.

THERE WILL BE A CONTINUED THREAT FOR A FEW SEVERE THUNDERSTORMS
WITH DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES ALONG
AND EAST OF THE MISSISSIPPI RIVER ON THURSDAY.

THE MISSISSIPPI RIVER WILL REMAIN ABOVE FLOOD STAGE THROUGH MOST
OF THIS WEEK...WHICH WILL CONTRIBUTE TO BACKWATER TRIBUTARY FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED IN THE SLIGHT RISK AREA TONIGHT.
SPOTTER ACTIVATION WILL LIKELY BE NEEDED WEDNESDAY AFTERNOON THROUGH
THURSDAY.

JCL

In the hours before

Local storm report, May 23, 8:37 PM CDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
837 PM CDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HAIL             7 SW DECATURVILLE       35.51N 88.21W
05/23/2011  E1.00 INCH       DECATUR            TN   TRAINED SPOTTER

&&

ARS
Local storm report, May 23, 8:48 PM CDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
848 PM CDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     TSTM WND DMG     WARM SPRINGS            36.49N 91.05W
05/23/2011                   RANDOLPH           AR   LAW ENFORCEMENT

            A FEW TREES DOWN IN THE TOWN OF WARM SPRINGS. A POWERLINE
            WAS DOWN IN MIDDLEBROOK...WHICH IS JUST SOUTHEAST OF WARM
            SPRINGS.

0300 PM     TSTM WND DMG     3 N RAVENDEN SPRINGS    36.36N 91.22W
05/23/2011                   RANDOLPH           AR   EMERGENCY MNGR

            POSSIBLE TORNADO. A NARROW LINE OF SEVERAL TREES DOWN IN
            A RURAL AREA BETWEEN UPPER AND LOWER JAMES CREEK ROADS.

0324 PM     TSTM WND DMG     BEECH GROVE             36.17N 90.62W
05/23/2011                   GREENE             AR   LAW ENFORCEMENT

            A POWERLINE OR TWO WAS KNOCKED DOWN AT THE INTERSECTION
            OF CR 224 AND HWY 141 NEAR THE TOWN OF BEECH GROVE.

0355 PM     TSTM WND DMG     RECTOR                  36.26N 90.29W
05/23/2011                   CLAY               AR   PUBLIC

            A SHED WAS BLOWN DOWN.

0405 PM     TSTM WND DMG     MARKED TREE             35.53N 90.42W
05/23/2011                   POINSETT           AR   LAW ENFORCEMENT

            A TREE AND POSSIBLY A FEW POWER LINES ARE DOWN IN MARKED
            TREE AT THE INTERSECTION OF RAILROAD AND FRISCO STREET.

0500 PM     TSTM WND GST     ATOKA                   35.45N 89.77W
05/23/2011  E62.00 MPH       TIPTON             TN   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED THAT HIS PERSONAL WEATHER
            STATION RECORDED A WIND GUST OF 62 MPH.

0600 PM     TSTM WND GST     DRESDEN                 36.28N 88.69W
05/23/2011  M66.00 MPH       WEAKLEY            TN   EMERGENCY MNGR

            WIND GUST TO 66 MPH AT SHERIFFS OFFICE IN DRESDEN.

0615 PM     HAIL             1 N JACKSON             35.65N 88.83W
05/23/2011  E1.00 INCH       MADISON            TN   FIRE DEPT/RESCUE

            MAJORITY OF THE HAIL FALLING WAS PEA SIZE...HOWEVER A FEW
            QUARTER SIZE STONES WERE MIXED IN. REPORTED JUST NORTH OF
            I-40.

0735 PM     HAIL             7 SW DECATURVILLE       35.51N 88.21W
05/23/2011  E1.00 INCH       DECATUR            TN   TRAINED SPOTTER

&&

MRM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 7:26 PM CDTSpecial Weather StatementMEGDecatur34 min
May 23, 7:39 PM CDTSevere Thunderstorm WarningMEGDecatur, Henderson21 min
May 24, 2:17 AM CDTSevere Thunderstorm WarningMEGHardeman, McNairy43 min
May 24, 3:30 PM CDTSpecial Weather StatementMEGShelby45 min
May 24, 4:30 PM CDTSpecial Weather StatementMEGHaywood30 min
May 24, 4:36 PM CDTSpecial Weather StatementMEGFayette24 min
May 24, 5:03 PM CDTSpecial Weather StatementMEGFayette27 min
May 24, 5:11 PM CDTSpecial Weather StatementMEGGibson34 min
May 24, 5:21 PM CDTSevere Thunderstorm WarningMEGFayette, Hardeman, Haywood, Madison, Tipton39 min
May 24, 5:44 PM CDTSpecial Weather StatementMEGGibson31 min
May 24, 6:24 PM CDTSpecial Weather StatementMEGCarroll36 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.